Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 20, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 12, 2014, 9:14 AM EST for Clayton County, Fayette County, Spalding County, Georgia. It took effect at Jan 12, 2014, 1:00 PM EST. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2014, 9:14 AM EST (14:14 UTC)
- In effect from
- Jan 12, 2014, 1:00 PM EST
- Expired
- Jan 13, 2014, 7:51 AM EST
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clayton County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Lovejoy (LOVG1). The gauge peaked at 11.96 ft at Jan 12, 2014, 12:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
128
WGUS42 KFFC 121414
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 AM EST SUN JAN 12 2014
...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...
FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING
COUNTIES
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
&&
GAC063-113-255-130414-
/O.NEW.KFFC.FL.W.0020.140112T1800Z-140113T1251Z/
/LOVG1.1.ER.140112T1800Z.140113T0000Z.140113T0651Z.NO/
914 AM EST SUN JAN 12 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE FLINT RIVER NEAR LOVEJOY.
* FROM THIS AFTERNOON UNTIL MONDAY MORNING.
* AT 845 AM SUNDAY THE STAGE WAS 11.8 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE
TO RISE TO NEAR 12.4 FEET BY THIS EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY AFTER MIDNIGHT MONDAY.
* AT 12.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS.
FLOODING OF RIVERS EDGE GOLF COURSE BEGINS. SEVERAL HOLES AND
FAIRWAYS WILL FLOOD. FLOODING OF SOME YARDS BEGINS UPSTREAM OF GAGE
BETWEEN UPPER RIVERDALE ROAD AND HIGHWAY 138.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$1 follow-up statement
970
WGUS82 KFFC 130128
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EST SUN JAN 12 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
GEORGIA...
FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING
COUNTIES
GAC063-113-255-130158-
/O.CAN.KFFC.FL.W.0020.000000T0000Z-140113T1251Z/
/LOVG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
828 PM EST SUN JAN 12 2014
THE FLOOD WARNING IS CANCELLED FOR
THE FLINT RIVER NEAR LOVEJOY.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 7 PM SUNDAY THE STAGE WAS 11.1 FEET...AND FALLING.
* FLOOD STAGE IS 12 FEET.
* THE RIVER WILL CONTINUE TO FALL.
* AT 12 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS.
FLOODING OF RIVERS EDGE GOLF COURSE BEGINS. SEVERAL HOLES AND
FAIRWAYS WILL FLOOD. FLOODING OF SOME YARDS BEGINS UPSTREAM OF GAGE
BETWEEN UPPER RIVERDALE ROAD AND HIGHWAY 138.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.3 FEET ON DEC 26 2009.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 12, 6:38 AM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 12, 6:38 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 638 AM EST SUN JAN 12 2014 .PREV DISCUSSION... /ISSUED 404 AM EST SUN JAN 12 2014/ SHORT TERM /TODAY THROUGH MONDAY/... THE SHORT TERM STARTS OFF DRY AND ENDS WET. CURRENT SATELLITE LOOP SHOWS CLEAR SKIES OVER THE AREA WITH EXITING COLD FRONT OVER THE ATLANTIC JUST OFF THE EASTERN SEABOARD. HIGH PRESSURE IS BUILDING INTO THE AREA FROM THE WEST AND SHOULD BE CENTERED OVER THE AL/GA/FL BORDER BY 18Z TODAY. THIS HIGH PRESSURE RIDGE WILL NOT STAY AROUND FOR TO LONG AS IT CONTINUES TO MOVE EAST THROUGH MONDAY. BY 12Z MONDAY THE RIDGE WILL HAVE MOVED OFF THE SC/GA/FL COAST WHICH WILL ALLOW NEXT FRONTAL SYSTEM TO MOVE IN. THE NEXT SYSTEM IS ACTUALLY A CONGLOMERATION OF 2 SEPARATE SYSTEMS THAT JOIN FORCES TO BRING PRECIP BACK TO THE REGION. BY 06Z MONDAY...THERE IS A DEVELOPING SHORTWAVE OVER THE NORTHWESTERN GULF AND A DEEPENING LOW CENTER OVER ONTARIO CANADA JUST NORTH OF LAKE SUPERIOR. AS THE LOW CENTER TRACKS EAST ACROSS CANADA IS HAS A WEAK COLD FRONT TRAILING ACROSS THE GREAT LAKE STATES AND MS RIVER VALLEY. AS THE SHORTWAVE OVER THE GULF DEVELOPS...IT GETS PULLED NORTHEASTWARD BY THE FRONTAL BOUNDARY WHICH HELPS TO ENHANCE THE AVAILABLE MOISTURE. BY 18Z MON THIS DEVELOPED FRONTAL BOUNDARY EXTENDS FROM QUEBEC CANADA TO THE LA/MS/AL GULF COAST. NW GA WILL START TO SEE RAIN FROM THIS SYSTEM BY THEN WITH THE REST OF THE AREA SEEING PRECIP THROUGH TUESDAY MORNING. AS OF NOW THERE IS VERY LITTLE INSTABILITY WITH THIS SYSTEM SO HAVE DECIDED TO KEEP THUNDER OUT OF THE FORECAST. LOOKS LIKE THIS WILL BE A RAIN PRODUCER. WE SHOULD ONLY SEE 0.25 TO 1.0 INCHES OF PRECIP FROM THIS NEXT SYSTEM. WITH THE GROUND ALREADY SATURATED FROM YESTERDAYS RAIN EVENT THERE MAY BE SOME MINOR FLOODING. WILL HAVE TO KEEP A CLOSE EYE ON THE SITUATION. TEMPS ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMS. 01 LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MODELS BASICALLY ON TRACK WITH NORTHERN GULF LOW AND UPPER SHORT WAVE SWINGING ACROSS THE SOUTHEAST MONDAY NIGHT INTO TUESDAY. POPS WILL BE DIMINISHING ACROSS THE CWA MONDAY NIGHT. WITH UPPER TROUGH DEEPENING ACROSS THE SOUTHEAST INTO WEDNESDAY...SOME WRAP AROUND MOISTURE CIRCULATES ACROSS NORTH GA TUESDAY INTO WEDNESDAY. THICKNESS VALUES STILL LOOK TO SUPPORT A MIX OF WINTER PRECIPITATION AND HAVE CONTINUED WITH THAT FOR TUESDAY NIGHT INTO EARLY WEDNESDAY. THE EAST COAST TROUGH REMAINS IN PLACE THROUGH THE END OF THE PERIOD...BUT THE SOUTHEAST REMAINS DRY THURSDAY THROUGH SATURDAY. 41 && .AVIATION... 12Z UPDATE... MOSTLY CLEAR SKIES ACROSS NORTH AND CENTRAL GA WITH W TO SW WINDS 10KTS OR LESS. WINDS WILL SLOWLY DIMINISH THROUGH THE TAF PERIOD TO 5KTS OR LESS BY 00Z MONDAY. CLOUDS WILL INCREASE SLOWLY OVER NIGHT AHEAD OF APPROACHING COLD FRONT. THIS FRONT WILL BRING RAIN TO THE AREA MONDAY AFTERNOON BUT WILL LEAVE IT OUT OF THE TAF FOR NOW. NO RESTRICTIONS TO VSBYS EXPECTED. //ATL CONFIDENCE...12Z UPDATE... CONFIDENCE HIGH ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 36 58 44 / 0 0 60 70 ATLANTA 56 41 56 45 / 0 5 90 70 BLAIRSVILLE 54 34 54 40 / 0 0 80 70 CARTERSVILLE 57 35 54 41 / 0 5 90 70 COLUMBUS 60 41 60 49 / 0 0 80 70 GAINESVILLE 55 39 52 42 / 0 0 80 70 MACON 60 35 61 46 / 0 0 50 70 ROME 56 35 54 40 / 0 5 90 70 PEACHTREE CITY 57 33 57 41 / 0 0 90 70 VIDALIA 65 42 68 55 / 0 5 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Jan 12, 8:30 AM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 830 AM EST SUN JAN 12 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 830 AM EST SUN JAN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL BRING RAIN TO THE AREA MONDAY AND MONDAY NIGHT. NO THUNDERSTORMS ARE EXPECTED. NORTH GEORGIA MAY SEE SOME FREEZING OR FROZEN PRECIPITATION AS COLDER AIR SPREADS ACROSS THE FORECAST AREA TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 8:58 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 66 hr |
| Jan 12, 2:54 AM EST | River Flood Warning | FFC | Barrow, Jackson | 13 hr |
| Jan 12, 5:08 AM EST | River Flood Warning | FFC | Murray, Whitfield | 24 hr |
| Jan 12, 7:35 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 24 hr |
| Jan 12, 11:42 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 24 hr |
| Jan 12, 2:12 PM EST | River Flood Warning | FFC | Newton, Rockdale | 12 hr |
| Jan 12, 2:23 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 40 hr |
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.